Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 231, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 21, 2024, 3:23 PM MDT for Conejos County, Costilla County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2024, 3:23 PM MDT (21:23 UTC)
- Expired
- Jul 21, 2024, 4:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Conejos County, CO, Costilla County, CO
The radar
The Pueblo radar (KPUX), 189 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420
WUUS55 KPUB 212123
SVRPUB
COC021-023-212215-
/O.NEW.KPUB.SV.W.0231.240721T2123Z-240721T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
323 PM MDT Sun Jul 21 2024
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Costilla County in south central Colorado...
Southeastern Conejos County in south central Colorado...
* Until 415 PM MDT.
* At 322 PM MDT, a severe thunderstorm was located near San Acacio,
or 18 miles southeast of San Luis Valley Airport, moving south at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Wind damage to a roof and semi was
reported from a trained spotter near Blanca around 303 PM.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
San Luis, Mesita, San Acacio, San Pablo, Sanchez Reservoir, Jaroso,
Chama, and Garcia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 10581 3736 10573 3736 10521 3700 10516
TIME...MOT...LOC 2122Z 341DEG 32KT 3727 10561
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
KT3 follow-up statements
069 WWUS55 KPUB 212138 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 338 PM MDT Sun Jul 21 2024 COC021-023-212215- /O.CON.KPUB.SV.W.0231.000000T0000Z-240721T2215Z/ Costilla CO-Conejos CO- 338 PM MDT Sun Jul 21 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR SOUTHERN COSTILLA AND SOUTHEASTERN CONEJOS COUNTIES... At 338 PM MDT, a severe thunderstorm was located near San Acacio, or 25 miles southeast of San Luis Valley Airport, moving southeast at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... San Luis, Mesita, San Acacio, San Pablo, Sanchez Reservoir, Jaroso, Chama, and Garcia. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3700 10577 3730 10570 3731 10520 3700 10516 TIME...MOT...LOC 2138Z 333DEG 22KT 3719 10553 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ KT
862 WWUS55 KPUB 212158 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 358 PM MDT Sun Jul 21 2024 COC021-212207- /O.CAN.KPUB.SV.W.0231.000000T0000Z-240721T2215Z/ Conejos CO- 358 PM MDT Sun Jul 21 2024 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CONEJOS COUNTY IS CANCELLED... The severe thunderstorm which prompted the warning has moved out of the warned area. Therefore, the warning has been cancelled. && LAT...LON 3700 10570 3723 10562 3724 10519 3700 10516 TIME...MOT...LOC 2157Z 334DEG 19KT 3712 10548 $$ COC023-212215- /O.CON.KPUB.SV.W.0231.000000T0000Z-240721T2215Z/ Costilla CO- 358 PM MDT Sun Jul 21 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR SOUTHERN COSTILLA COUNTY... At 357 PM MDT, a severe thunderstorm was located near Sanchez Reservoir, or 28 miles north of Questa, moving southeast at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... San Luis, Mesita, San Acacio, San Pablo, Sanchez Reservoir, Jaroso, Chama, and Garcia. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3700 10570 3723 10562 3724 10519 3700 10516 TIME...MOT...LOC 2157Z 334DEG 19KT 3712 10548 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ KT
297 WWUS55 KPUB 212209 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 409 PM MDT Sun Jul 21 2024 COC023-212219- /O.EXP.KPUB.SV.W.0231.000000T0000Z-240721T2215Z/ Costilla CO- 409 PM MDT Sun Jul 21 2024 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COSTILLA COUNTY WILL EXPIRE AT 415 PM MDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, heavy rain is still possible with this thunderstorm. && LAT...LON 3700 10570 3723 10562 3724 10519 3700 10516 TIME...MOT...LOC 2209Z 341DEG 32KT 3706 10545 $$ KT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:41 PM MDT, 42 minutes earlier. Its key messages:
- Potential for stronger storms across the southeast mtns and plains through the early evening.
- A bit warmer and drier tomorrow, with the trend continuing into the end of week.
- Potential upturn in thunderstorm chances (mainly higher terrain) possible next weekend as flow aloft becomes more swly, bringing mid- level moisture plume back into Colorado.
Area forecast discussion, Jul 21, 2:41 PM MDT, 42 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 241 PM MDT Sun Jul 21 2024 .KEY MESSAGES... - Potential for stronger storms across the southeast mtns and plains through the early evening. - A bit warmer and drier tomorrow, with the trend continuing into the end of week. - Potential upturn in thunderstorm chances (mainly higher terrain) possible next weekend as flow aloft becomes more swly, bringing mid- level moisture plume back into Colorado. && .SHORT TERM /THROUGH TONIGHT/... Issued at 238 PM MDT Sun Jul 21 2024 Current water vapor imagery continues to indicate an embedded short wave translating through the west to northwest flow across the state, with regional radars indicating widespread shower and thunderstorm activity across south central and southeast CO at this time. Water vapor and GOES Blended Total Precipitable Water data indicates PWATS running around 100 to 125 percent of normal across the region, with some drying noted across the Northern Great Basin and Intermountain West at this time. The early start of convection this morning has limited instability, especially across the Pikes Peak region and into Pueblo County, with latest SPC Meso- analysis indicating MLCAPEs of up to 500 j/kg over and near the higher terrain and 500-1000 j/kg across the I-25 Corridor through the far southeast Plains. Effective shear is in the 20-30kt range across the eastern Mountains into southeast plains, and looks to increase to around 35 kts through the late afternoon. For the rest of the afternoon and tonight, the shortwave continues to push south and east across the region through tonight, with uvv leading to showers and storms continuing to develop and slide south and east across the mountains and plains through the afternoon, with convection diminishing from northwest to southeast through the evening hours. With the ample moisture in place, locally heavy rainfall remains possible with all storms, with the potential for strong to marginally severe storms remaining across portions of southeast mountains and southern I-25 Corridor, where the best shear is expected to be in place. With that said, have kept the current Flash Flood Watch in tact across the southeast mountains and I-25 Corridor, however, would expect at least northern portions the watch may be cancelled early. Drier air works into the area within the more northerly flow aloft across Rockies behind tonight's passing wave. This will lead to lesser coverage of afternoon showers and storms, with the best coverage over the higher terrain. Slight warming aloft will lead to warmer temperatures tomorrow, though still below seasonal levels in the mid 70s to mid 80s across the Plains, and mainly in the 60s and 70s across the higher terrain. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 238 PM MDT Sun Jul 21 2024 Upper level ridge slowly amplifies over the western U.S. early next week, allowing northerly flow to persist across Colorado. Pattern should lead to a general downturn in convection in the Tue-Thu timeframe, as drier air works into the area from the north. Still a low threat of afternoon/evening convection over the higher terrain each day with recycled moisture, though several deterministic models suggest potential for little/no precip by Thu as air mass continues to dry out. NBM pops have slowly trended downward as a result, though suspect they are still overdone by Wed/Thu given flow pattern, and lowered pops somewhat over the mountains both days. Temps will begin to rise with loss of moisture, and daytime maxes will climb back to near/slightly above average levels by mid-week. While not explicitly mentioned in the forecast, could see some periods of haze and smoke Tue/Wed as smoke from western U.S. wildfires rotates around the ridge, thought day-to-day timing of influx of any lower visibility is difficult to time at this point. From Friday into the weekend, upper wave moving eastward through southern Canada will flatten the western U.S. ridge somewhat, with flow across Colorado gradually becoming more swly with time. This should bring back increased moisture and greater coverage of convection to the mountains over the weekend, while plains storm coverage will remain sparse at best given weak steering flow and lack of moisture. Max temps don't change much, with slightly above average readings continuing. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1218 PM MDT Sun Jul 21 2024 Early morning convection has limited instability across the Front Range, with latest higher res model data indicating the best coverage of stronger storms across the southeast mountains and out across the southern I-25 Corridor. However, with that said, still can't rule out brief MVFR conditons at COS, PUB and ALS through the afternoon, with the potential for heavy rain showers at the terminals. VFR cigs with decreasing clouds through the overnight hours expected through the rest of the taf period. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 PM MDT this evening for COZ074-075-079- 080-083>088. && SHORT TERM...MW LONG TERM...PETERSEN AVIATION...MW
Hazardous weather outlook, Jul 21, 11:25 AM MDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1125 AM MDT Sun Jul 21 2024 COZ058>089-093>099-221730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1125 AM MDT Sun Jul 21 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms over the higher terrain will move southeast across the immediate adjacent plains and the I-25 Corridor through the late afternoon, with a few storms continuing to move across the far southeast Plains through the early evening. With ample moisture in place, the main storm risks will be heavy rainfall, gusty outflow winds to 45 mph, small hail and lightning. A few stronger storms across the southeast mountains and into the southern I-25 Corridor could produce strong winds to near 60 mph and hail to near one inch in diameter. With saturated soils from previous heavy rainfall, a flash flood watch is in effect until 10 PM for the Interstate 25 Corridor, the Wet Mountains and the southern Sangre de Cristo Mountains. Area burn scars and urban areas will be most susceptible, however anywhere that receives heavy rain could see flash flooding today. Remember, if you encounter flooded roadways, turn around, don't drown! .DAYS TWO THROUGH SEVEN...Monday through Saturday Daily isolated to scattered afternoon rain showers and thunderstorms are expected for Monday through Saturday. The greatest coverage will be along and around the mountains. Expected hazards with any more organized storms will be gusty winds, small hail, heavy rain, and lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 23/23
In the hours before
Special weather statement, Jul 21, 12:25 PM MDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1225 PM MDT Sun Jul 21 2024
COZ072-076-077-211900-
Western/Central Fremont County Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
1225 PM MDT Sun Jul 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FREMONT COUNTY
THROUGH 100 PM MDT...
At 1223 PM MDT, Doppler radar was tracking a strong thunderstorm over
Waugh Mountain, or 47 miles west of Colorado Springs, moving south at
15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. High water and enhanced flows will be possible in
low lying areas, creeks and streams.
Locations impacted include...
Texas Creek, Waugh Mountain, and Howard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3869 10552 3839 10548 3838 10586 3869 10584
3870 10570
TIME...MOT...LOC 1823Z 359DEG 15KT 3860 10565
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KTSpecial weather statement, Jul 21, 12:50 PM MDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1250 PM MDT Sun Jul 21 2024
COZ093-095-097-211930-
Las Animas Vicinity/Bent County CO-Western Kiowa County CO-
La Junta Vicinity/Otero County CO-
1250 PM MDT Sun Jul 21 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL OTERO...SOUTHERN
KIOWA AND NORTHWESTERN BENT COUNTIES THROUGH 130 PM MDT...
At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm near
Blue Lake, or 21 miles northeast of North La Junta, moving south at
10 mph.
HAZARD...Wind gusts up to 40 mph and locally heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. High water and enhanced flows will be
possible in low lying areas, ditches, creeks and streams.
Ponding of water will be possible on roadways during the
heavier rainfall.
Locations impacted include...
Las Animas, Blue Lake, John Martin Reservoir, and Fort Lyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3829 10339 3829 10316 3804 10310 3804 10345
TIME...MOT...LOC 1847Z 005DEG 8KT 3822 10329
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KTSpecial weather statement, Jul 21, 2:12 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
212 PM MDT Sun Jul 21 2024
COZ089-093-095-097-212100-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
212 PM MDT Sun Jul 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTERO...
SOUTHWESTERN KIOWA...NORTHEASTERN CROWLEY AND NORTHWESTERN BENT
COUNTIES THROUGH 300 PM MDT...
At 210 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Wild Horse Point, or 32 miles north of La Junta,
moving south at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail and torrential
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. High water and enhanced flows will be possible in
low lying areas, ditches, creeks and streams. Ponding of
water will be possible on roadways during the heavier
rainfall.
Locations impacted include...
Open country of eastern Crowley and western Kiowa counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3826 10327 3826 10370 3852 10371 3852 10351
3853 10350 3852 10343
TIME...MOT...LOC 2010Z 338DEG 20KT 3845 10354
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KTSpecial weather statement, Jul 21, 2:22 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
222 PM MDT Sun Jul 21 2024
COZ071-072-074-075-087-212100-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
222 PM MDT Sun Jul 21 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUERFANO AND
NORTHEASTERN COSTILLA COUNTIES THROUGH 300 PM MDT...
At 221 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Veta Pass, or 33 miles east of Alamosa, moving southeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail and locally
heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. High water and enhanced flows will be possible in
low lying areas, ditches, creeks and streams especially on
the western side of the Spring Burn Scar. Ponding of water
will be possible on roadways during the heavier rainfall.
Locations impacted include...
Spring Burn Scar south of Highway 160 in Costilla county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3759 10537 3765 10524 3745 10502 3734 10528
TIME...MOT...LOC 2021Z 334DEG 24KT 3756 10526
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KTSpecial weather statement, Jul 21, 2:32 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
232 PM MDT Sun Jul 21 2024
COZ099-212100-
Springfield Vicinity/Baca County CO-
232 PM MDT Sun Jul 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BACA COUNTY THROUGH
300 PM MDT...
At 232 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Two Buttes Reservoir, or 12 miles northwest of
Springfield, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Baca
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3758 10288 3763 10266 3746 10250 3735 10281
TIME...MOT...LOC 2032Z 335DEG 7KT 3755 10274
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
EPSpecial weather statement, Jul 21, 3:03 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
303 PM MDT Sun Jul 21 2024
COZ070-071-074-212145-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
303 PM MDT Sun Jul 21 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALAMOSA AND
SOUTHWESTERN COSTILLA COUNTIES THROUGH 345 PM MDT...
At 302 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Blanca, or 12 miles east of San Luis Valley Airport,
moving southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph, half inch hail and torrential
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. High water and enhanced flows will be possible in
low lying areas, ditches, creeks and streams. Ponding of
water will be possible on roadways during the heavier
rainfall.
Locations impacted include...
San Luis, Blanca, San Acacio, and Chama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3747 10578 3755 10558 3721 10525 3708 10565
TIME...MOT...LOC 2102Z 331DEG 31KT 3745 10564
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:59 PM MDT | Special Weather Statement | PUB | Fremont | 31 min |
| Jul 20, 8:15 PM MDT | Special Weather Statement | PUB | Crowley | 30 min |
| Jul 20, 8:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jul 20, 9:00 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 20, 9:30 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jul 20, 10:06 PM MDT | Special Weather Statement | PUB | Otero | 24 min |
| Jul 20, 10:44 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jul 20, 11:07 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| Jul 20, 11:35 PM MDT | Flash Flood Warning | PUB | El Paso | 114 min |
| Jul 21, 12:34 AM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
| Jul 21, 2:35 AM MDT | Flood Watch | PUB | Costilla, Custer, El Paso, Fremont, Huerfano, Las Animas and 2 more | 18 hr |
| Jul 21, 12:25 PM MDT | Special Weather Statement | PUB | Fremont | 35 min |
| Jul 21, 12:50 PM MDT | Special Weather Statement | PUB | Bent | 40 min |
| Jul 21, 2:12 PM MDT | Special Weather Statement | PUB | Crowley | 48 min |
| Jul 21, 2:22 PM MDT | Special Weather Statement | PUB | Huerfano | 38 min |
| Jul 21, 2:32 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| Jul 21, 3:03 PM MDT | Special Weather Statement | PUB | Costilla | 42 min |
| Jul 21, 3:33 PM MDT | Special Weather Statement | PUB | 27 min | |
| Jul 21, 3:49 PM MDT | Special Weather Statement | PUB | Bent | 41 min |
| Jul 21, 3:56 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jul 21, 4:15 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jul 21, 4:32 PM MDT | Flash Flood Warning | PUB | El Paso | 59 min |
| Jul 21, 4:47 PM MDT | Special Weather Statement | PUB | Pueblo | 43 min |
| Jul 21, 5:36 PM MDT | Special Weather Statement | PUB | Pueblo | 39 min |
| Jul 21, 5:43 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| Jul 21, 5:53 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.